Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 42, NWS Jacksonville, FL

December 2, 2009Appling County, Bacon County, Pierce County, Georgia

NWS Jacksonville, FL issued this tornado warning at Dec 2, 2009, 2:56 PM EST for Appling County, Bacon County, Pierce County, Georgia. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 2, 2009, 2:56 PM EST (19:56 UTC)
Expired
Dec 2, 2009, 3:45 PM EST
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Appling County, GA, Bacon County, GA, Pierce County, GA

What was reported inside it

TimeReportWhereRemark
Dec 2, 3:15 PM ESTTSTM WND DMG6 N Bristol, GAEMERGENCY MANAGEMENT REPORTED 6 HOMES WITH MINOR DMAGE AND NUMEROUS TREES DOWN ALONG SCUFFLETOWN ROAD IN NORTHERN PIERCE COUNTY. POSSIBLE TORNADO.
Dec 2, 3:25 PM ESTTSTM WND DMG3 Ne New Lacy, GANUMEROUS TRESS REPORTED DOWN ALONG HIGHWAY 203.
Dec 2, 3:25 PM ESTTORNADO4 Nnw Bristol, GA*** 2 INJ *** NWS STORM SURVEY INDICATED A MOBILE HOME DESTROYED AND 3 METAL STRUCTURES DESTROYED. TWO CONCRETE BLOCK BUILDINGS WERE ALSO DAMAGED AS WELL AS 3 WOOD FRAME STRUCTURES. DAMAGED ESTIMATED AT HIGH END EF1 WITH PATH LENGTH 2 MILES FROM AROUND 325 PM
Dec 2, 3:30 PM ESTTSTM WND DMG8 Nne Bristol, GA*** 2 INJ *** EMERGENCY MANAGER REPORTED TREES...POWERLINES AND SEVERAL HOMES DESTROYED NEAR GEORGIA HIGHWAY 15. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 2, 10:32 AM ESTTornado WatchSPC6 hr
Dec 2, 2:46 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 021956
TORJAX
GAC001-005-229-022045-
/O.NEW.KJAX.TO.W.0042.091202T1956Z-091202T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
256 PM EST WED DEC 2 2009

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN PIERCE COUNTY IN SOUTHEAST GEORGIA
  SOUTHEASTERN APPLING COUNTY IN SOUTHEAST GEORGIA
  SOUTHEASTERN BACON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 345 PM EST

* AT 255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
  SOUTHWEST OF NEW LACY...OR 12 MILES NORTHWEST OF WAYCROSS...MOVING
  NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  LACY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR SOUTHEAST GEORGIA. 

&&

LAT...LON 3170 8225 3160 8213 3158 8213 3157 8214
      3156 8213 3153 8213 3136 8239 3139 8242
      3141 8240 3142 8242 3142 8248 3145 8247
TIME...MOT...LOC 1955Z 226DEG 32KT 3136 8248

$$

ZAPPE
2 follow-up statements
000 
WWUS52 KJAX 022010
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EST WED DEC 2 2009

GAC001-005-229-022045-
/O.CON.KJAX.TO.W.0042.000000T0000Z-091202T2045Z/
PIERCE GA-APPLING GA-BACON GA-
310 PM EST WED DEC 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EST FOR
SOUTHEASTERN BACON...SOUTHEASTERN APPLING AND NORTHERN PIERCE
COUNTIES...

AT 310 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER NORTHWESTERN
PIERCE COUNTY...OR 11 MILES SOUTHEAST OF ALMA...MOVING NORTHEAST AT
35 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY AFTERNOON FOR SOUTHEAST
GEORGIA.

&&

LAT...LON 3160 8213 3158 8213 3157 8214 3154 8213
      3153 8213 3142 8231 3142 8232 3145 8236
      3165 8219
TIME...MOT...LOC 2010Z 226DEG 31KT 3146 8231

$$

ZAPPE
000 
WWUS52 KJAX 022037
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EST WED DEC 2 2009

GAC001-005-229-022048-
/O.EXP.KJAX.TO.W.0042.000000T0000Z-091202T2045Z/
PIERCE GA-APPLING GA-BACON GA-
337 PM EST WED DEC 2 2009

...THE TORNADO WARNING FOR SOUTHEASTERN BACON...SOUTHEASTERN APPLING
AND NORTHERN PIERCE COUNTIES WILL EXPIRE AT 345 PM EST...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY 
EVENING.

LAT...LON 3160 8213 3158 8213 3157 8214 3154 8213
      3153 8213 3142 8231 3142 8232 3145 8236
      3165 8219
TIME...MOT...LOC 2038Z 226DEG 31KT 3162 8211

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 2:40 PM EST, 16 minutes earlier.

Area forecast discussion, Dec 2, 2:40 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EST WED DEC 2 2009

.SHORT TERM...TNGT THRU FRI NGT...SQUALL LINE EXPECTED TO CONTINUE
ADVANCING EASTWARD ACROSS FL PENINSULA AND SRN GA.  LATEST GUIDANCE
SUGGESTS DECREASING DYNAMIC SUPPORT OVER AREA (SHIFTING MORE OVER
ERN CAROLINAS)...MAY SEE SOME WEAKENING OF TSRA LATE IN THE DAY/INTO
EVNG AS ACTIVITY WORKS TWRD COAST. EVEN SO...WITH STRONG WINDS ABOVE
THE GROUND...MAY NOT TAKE MUCH TO GET LOCALLY STRONG WIND GUSTS.
WILL GO WITH HIGH POPS THRU EVNG...DECREASING OVERNIGHT.

COLD FRONT FCST TO STALL OVER SCTRL FL. DRY CONDITIONS EXPECTED
THURS WITH SEASONAL TEMPS. MODEL GUID SHOWS BACKING FLOW ALOFT
INITIATING ISENTROPIC LIFT NORTH OF FRONTAL BOUNDARY THU NGT AND
FRI. EXPECT INCREASING CLOUDINESS LATE THU NGT WITH SLGT CHC OF
SHWRS OVER OUR SRN COUNTIES LATE.

EXPECT WIDESPREAD CLOUDINESS AND PCPN FRI AND FRI NGT GIVEN STRONG
ISENTROPIC LIFT NORTH OF STALLED FRONTAL BOUNDARY...ENHANCED BY RRQ
OF STRONG UPPER JET. WILL RANGE POPS FRI FROM 20 AMG AREA TO 50 FL/GA
BORDER TO 70 GNV-SGJ SOUTHWARD. FOR FRI NGT...WILL RANGE POPS FROM
50 AMG AREA TO 80 GNV-SGJ SOUTHWARD. MAY EVEN SEE A FEW ELEV TSRA
BUT WILL NOT INCLUDE AT THE MOMENT. MODELS SUGGEST A SIGNIFICANT
RAINFALL OF 1-3 INCHES ACRS NCTRL FL.

.LONG TERM...SAT-WED...PCPN GRADUALLY DIMINISHES LATER SAT...WITH
ONLY SOME COASTAL SHOWERS ANTICIPATED SUN GIVEN ONSHORE FLOW WITH
HIGH PRESSURE BUILDING N OF THE REGION. SLIGHTLY BELOW NORMAL TEMPS
OVER WEEKEND WILL GRADUALLY MODIFY...WITH TEMPS GETTING A LITTLE
ABOVE NORMAL BY MID WEEK.

&&

.AVIATION...OCNL MVFR CIGS EXPECTED TO CONTINUE FOR TAF SITES.
MAINLY EXPECTING IFR CONDITIONS IN THE LINE OF SHOWERS AND STORMS
BTN 22Z AND 02Z TONIGHT. BEHIND THE LINE OF SHOWERS AND STORMS
ANTICIPATE OCNL MVFR CIGS FOR BETTER PART OF THE NIGHT BEFORE DRIER
LLVL AIR FILTERS IN ON THU. MAY NEED TO CONSIDER IFR CIGS IN TAFS
POSSIBLE LATE TONIGHT.

&&

.MARINE...SMALL CRAFT ADVY REMAINS IN PLACE THROUGH TONIGHT/EARLY
THU. INITIALLY PREFERRED GFS WIND SPEEDS TONIGHT AND THEN BLENDING
WITH NAM. WINDS WILL SHIFT TO THE WEST TONIGHT WITH COLD FRONTAL
PASSAGE AND DECREASE. WINDS/SEAS WILL START TO DECREASE THURSDAY AS HIGH
PRESSURE BUILDS IN AND GRADIENT WEAKENS. CONDITIONS DETERIORATE
AGAIN FRIDAY NIGHT AND SATURDAY AS ANOTHER GULF SYSTEM AFFECTS THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  52  65  40  56 /  30   0  10  20
SSI  57  67  47  59 /  80   0  10  40
JAX  57  70  46  60 /  80  10  10  60
SGJ  63  70  52  63 /  80  10  20  70
GNV  58  71  47  60 /  80  10  20  70
OCF  59  72  48  60 /  80  10  20  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-FLAGLER-GILCHRIST-HAMILTON-MARION-
PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-PIERCE-WARE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR ALTAMAHA
SOUND      GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-     ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

WOLF/SHASHY/PRESNALL
Hazardous weather outlook, Dec 2, 11:00 AM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EST WED DEC 2 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1100 AM EST WED DEC 2 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO SEVERE STORMS THROUGH THIS EVENING...

...TORNADO WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA AND
SUWANNEE VALLEY AREA THROUGH 5 PM...

...DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE...

...LAKE WIND ADVISORY FOR MUCH OF THE AREA FOR THE LATE MORNING AND
AFTERNOON HOURS...

...FLOOD WARNING REMAINS IN EFFECT FOR AREAS ALONG THE ALTAMAHA
RIVER IN EXTREME NORTHWEST GLYNN COUNTY IN SOUTHEAST GEORGIA...

STRONG LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI RIVER
VALLEY AND MOVE NORTHEAST TOWARD THE OHIO VALLEY BY LATE TODAY. THIS
WILL ALLOW A TRAILING COLD FRONT TO APPROACH FROM THE WEST WITH A
SQUALL LINE CONTAINING STRONG TO POSSIBLY SEVERE STORMS AHEAD OF IT.
THESE STORMS WILL LIKELY SWEEP ACROSS THE AREA THIS AFTERNOON AND
EVENING. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN CONCERN
WITH STRONGEST THUNDERSTORMS. CONDITIONS WILL BECOME FAVORABLE FOR
ISOLATED TORNADOES AS WELL AND A TORNADO WATCH IS IN EFFECT FOR
A PORTION OF THE AREA. DUE TO THE EXISTENCE OF A LOW LEVEL JET OVER
THE AREA...HEAVY SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER
40 MPH. THESE WINDS ARE CAPABLE OF PRODUCING MINOR DAMAGE.

ALTHOUGH THE MOST ORGANIZED STORMS WILL ACCOMPANY THE SQUALL LINE...
ISOLATED DISCRETE CELLS MAY BECOME SEVERE AHEAD OF THE MAIN SQUALL
LINE.

RESIDENTS ARE ADVISED TO CLOSELY MONITOR THE EVOLUTION OF THIS
SEVERE WEATHER EVENT TODAY. MAKE SURE YOUR NOAA WEATHER RADIO ALERT
FEATURE IS TURNED ON.

SURFACE WINDS WILL INCREASE ACROSS THE AREA EVEN OUTSIDE OF STORMS
BY LATE THIS MORNING IN RESPONSE TO THE DEVELOPING STORM SYSTEM. A
LAKE WIND ADVISORY HAS BEEN ISSUED FOR MOST OF THE AREA THROUGH LATE
AFTERNOON.

LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH THE GREATEST STORM TOTALS
EXPECTED OVER INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY
OF NORTH FLORIDA. RAINFALL TOTALS WILL AVERAGE CLOSE TO 2 INCHES IN
THESE AREAS WITH LOCALLY HIGHER AMOUNTS. DUE TO THE ADDITIONAL
RAINS...AREAS ALONG THE ALTAMAHA RIVER IN EXTREME NORTHWEST GLYNN
COUNTY IN SOUTHEAST GEORGIA MAY CONTINUE TO EXPERIENCE MINOR
FLOODING THROUGH FRIDAY EVENING AND A FLOOD WARNING REMAINS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT WITH TEMPERATURES
APPROACHING THE FREEZING MARK OVER INLAND SOUTHEAST GEORGIA SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE LATE THIS MORNING ACROSS THE AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL/SHASHY

In the hours before

Special weather statement, Dec 2, 1:43 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EST WED DEC 2 2009

FLZ020>022-021930-
COLUMBIA-HAMILTON-SUWANNEE-
143 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
SUWANNEE...COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS
VALID UNTIL 230 PM EST...

AT 142 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
JASPER TO 2 MILES SOUTHEAST OF BRANFORD...MOVING NORTHEAST AT 60
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUWANNEE SPRINGS...OBRIEN...MCALPIN...LIVE OAK...JASPER...
HOUSTON...BRANFORD...WELLBORN...WHITE SPRINGS AND BELMONT THROUGH
230 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3061 8299 3058 8247 3011 8247 2992 8292
      2995 8293 2996 8295 3000 8297 3001 8299
TIME...MOT...LOC 1842Z 240DEG 53KT 3060 8290 3031 8285
          2994 8291

ENYEDI
Special weather statement, Dec 2, 1:44 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EST WED DEC 2 2009

GAZ132-134-149-150-162-163-021945-
ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-WARE-
144 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...NORTHWESTERN WARE...ECHOLS...SOUTHEASTERN COFFEE AND
WESTERN BACON COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM EST...

AT 143 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LEADING EDGE OF BROAD AREA OF HEAVY SHOWERS AND THUNDERSTORMS
CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WILLACOOCHEE
TO 7 MILES SOUTHEAST OF STATENVILLE...MOVING NORTHEAST AT 40 MPH.
THESE HEAVY SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...STATENVILLE...MAYDAY...DU PONT...PEARSON...
DOUGLAS... HOMERVILLE...COGDELL AND AXSON THROUGH 245 PM EST. THE
WINDS ABOVE THE SURFACE ARE QUITE STRONG AND THIS ACTIVITY WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OF 45 TO 55 MPH ALONG WITH POSSIBLE
MINOR DAMAGE. ADDITIONALLY...HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED WITH ANY THUNDERSTORM. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3081 8310 3085 8308 3087 8298 3118 8297
      3119 8305 3127 8304 3137 8312 3167 8280
      3167 8252 3081 8252 3062 8282 3063 8312
      3080 8313
TIME...MOT...LOC 1843Z 229DEG 36KT 3145 8302 3064 8292

ZAPPE
Special weather statement, Dec 2, 2:05 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EST WED DEC 2 2009

GAZ133-021945-
JEFF DAVIS-
205 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN JEFF
DAVIS COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM
EST...

AT 205 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTH OF BROXTON...MOVING
NORTHEAST AT 60 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
MAINLY RURAL AREAS AROUND THROUGH 245 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3193 8261 3185 8268 3170 8283 3181 8283
      3185 8279 3186 8277 3188 8274 3188 8272
      3192 8268 3192 8264 3194 8261
TIME...MOT...LOC 1905Z 212DEG 52KT 3176 8286

ZAPPE
Special weather statement, Dec 2, 2:29 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EST WED DEC 2 2009

FLZ020-021-035-022015-
GILCHRIST-HAMILTON-SUWANNEE-
229 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
HAMILTON AND NORTHERN GILCHRIST COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 315 PM EST...

AT 229 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF BLUE
SPRINGS TO 18 MILES SOUTHWEST OF LURAVILLE...MOVING NORTHEAST AT 40
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
DOWLING PARK...SUWANNEE RIVER STATE PARK...BLUE SPRINGS...NEWBURN...
LURAVILLE...WEST LAKE...JENNINGS...BRANFORD...LIVE OAK AND OBRIEN
THROUGH 315 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8327 3060 8283 3032 8275 3033 8279
      2999 8279 2996 8276 2994 8279 2987 8274
      2982 8266 2983 8289 2987 8288 2990 8292
      2995 8293 3000 8297 3010 8312 3011 8323
      3026 8326 3040 8318 3048 8325
TIME...MOT...LOC 1929Z 242DEG 36KT 3064 8336 3028 8329
          2997 8336

PRESNALL
Special weather statement, Dec 2, 2:39 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EST WED DEC 2 2009

GAZ133-135-136-022030-
APPLING-JEFF DAVIS-WAYNE-
239 PM EST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...APPLING AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS
AND FUNNEL CLOUDS VALID UNTIL 330 PM EST...

AT 240 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF PINE GROVE...OR 9 MILES
NORTH OF ALMA...MOVING NORTHEAST AT 50 TO 60 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND HAZLEHURST...PINE
GROVE...GRAHAM...BAXLEY...SURRENCY AND PLANT HATCH THROUGH 330 PM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3194 8234 3195 8228 3191 8221 3190 8211
      3185 8208 3179 8199 3179 8196 3175 8195
      3162 8236 3167 8246 3170 8250 3170 8251
      3186 8276 3192 8268 3196 8254 3195 8250
      3197 8250 3197 8247
TIME...MOT...LOC 1940Z 218DEG 51KT 3168 8252

SHASHY
Local storm report, Dec 2, 2:50 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             6 WSW DIXIE UNION       31.30N 82.56W
12/02/2009  M0.75 INCH       WARE               GA   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZED HAIL ALONG HIGHWAY 158 NEAR
            THE SATILLA RIVER.

0240 PM     FUNNEL CLOUD     6 WSW DIXIE UNION       31.30N 82.56W
12/02/2009                   WARE               GA   TRAINED SPOTTER

            SPOTTER REPORTED A FUNNEL CLOUD ALONG HIGHWAY 158 NEAR
            THE SATILLA RIVER.

&&

SEP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:21 AM ESTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Clinch, Coffee, Echols and 2 more14 hr
Dec 2, 12:58 PM ESTSpecial Weather StatementJAXAtkinson, Echols47 min
Dec 2, 1:24 PM ESTSpecial Weather StatementJAXCoffee36 min
Dec 2, 1:34 PM ESTSevere Thunderstorm WarningJAXCoffee12 min
Dec 2, 1:39 PM ESTTornado WarningJAXCoffee28 min
Dec 2, 1:44 PM ESTSpecial Weather StatementJAXAtkinson, Clinch, Coffee, Echols61 min
Dec 2, 1:49 PM ESTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Coffee, Echols, Ware41 min
Dec 2, 2:05 PM ESTSpecial Weather StatementJAXJeff Davis40 min
Dec 2, 2:10 PM ESTTornado WarningJAXAppling, Bacon, Coffee, Jeff Davis40 min
Dec 2, 2:26 PM ESTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Coffee, Pierce, Ware49 min
Dec 2, 2:32 PM ESTTornado WarningJAXWare43 min
Dec 2, 2:39 PM ESTSpecial Weather StatementJAXAppling, Jeff Davis51 min
Dec 2, 3:19 PM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Wayne41 min
Dec 2, 3:40 PM ESTSevere Thunderstorm WarningJAXBrantley, Pierce, Wayne65 min
Dec 2, 3:41 PM ESTSpecial Weather StatementJAXClinch, Echols, Ware49 min
Dec 2, 4:09 PM ESTTornado WarningJAXClinch, Ware24 min
Dec 2, 4:25 PM ESTSpecial Weather StatementJAXBrantley, Charlton, Pierce, Ware, Wayne65 min
Dec 2, 4:38 PM ESTSevere Thunderstorm WarningJAXAppling, Wayne21 min
Dec 2, 4:56 PM ESTSevere Thunderstorm WarningJAXBrantley, Charlton, Ware11 min
Dec 2, 5:20 PM ESTSpecial Weather StatementJAXCamden, Glynn55 min
Dec 2, 5:40 PM ESTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn, Wayne65 min
Dec 2, 6:48 PM ESTSpecial Weather StatementJAXCamden42 min

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.